MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM

AMBU A/S ASCOPE 4 BRONCHO SLIM
Model Number 476001000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
While attempting to confirm proper positioning of a double lumen endotracheal tube with a disposable bronchoscope, it was noted bronchoscope appeared to be stuck while through ett.The bronchoscope was inserted slightly further and then pulled back.There was a loss of resistance but on withdrawal it was noted the scope was broken with exposed wires.A new bronchoscope was inserted and the distal tip of previous broken bronchoscope was found in right middle lobe bronchus.Procedure was proceeded.At the end the surgeon went in with forceps and removed the broken tip easily.There was no sign of trauma of any sort to the airway, and the piece came out without resistance.
 
Additional Manufacturer Narrative
The device was returned for investigation.We are able to verify the reported failure, the tip of the scope had broken, from the returned sample.Based on the investigation result, we are able to conclude that the tip of the scope was broken as per the reported failure due to the bending section of the scope not being in a straight (neutral) position, which resulted in excessive force being applied in order to remove the scope as the distal end was hooked to the tube.Ambu production and qc performs 100% visula inspection on each ascope 4 broncho slim and the scope was verified in good condition prior to shipment.Quality alert has been sent to industrial engineering, quality control and production to alert them on this market complaint.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
ASCOPE 4 BRONCHO SLIM
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key15382135
Report Number1220828-2022-00012
Device Sequence Number20249289
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2022
Report Date (Section F) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000606991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/11/2022
Event Location Hospital
Date Report to Manufacturer08/11/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown